Alert archive / Delaware / Areal Flood Advisories in 2012

Areal Flood Advisory 182, NWS Philadelphia/Mount Holly

September 3, 2012New Castle County, Delaware; Chester County, Pennsylvania; Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this areal flood advisory at Sep 3, 2012, 2:44 PM EDT for New Castle County, Delaware; Chester County, Pennsylvania; Cecil County, Maryland. It was in force for 119 min.

The area

The outline as issued.

The facts

Issued
Sep 3, 2012, 2:44 PM EDT (18:44 UTC)
Expired
Sep 3, 2012, 4:43 PM EDT
In force
119 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties New Castle County, DE, Cecil County, MD, Chester County, PA

The radar

The Dover AFB radar (KDOX), 97 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
383 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WGUS81 KPHI 031844
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT MON SEP 3 2012

DEC003-MDC015-PAC029-032145-
/O.NEW.KPHI.FA.Y.0182.120903T1844Z-120903T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW CASTLE DE-CECIL MD-CHESTER PA-
244 PM EDT MON SEP 3 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  WESTERN NEW CASTLE COUNTY IN NORTHERN DELAWARE...
  CECIL COUNTY IN NORTHEAST MARYLAND...
  SOUTHWESTERN CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 545 PM EDT

* AT 243 PM EDT WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF 
VERY HEAVY RAINFALL ACROSS NORTHEAST MARYLAND MOVING TOWARDS THE 
NORTH-NORTHEAST AT ABOUT 10 MPH. THESE STORMS ARE PRODUCING RADAR
ESTIMATED RAINFALL AMOUNTS OF OVER AN INCH IN THE PAST HOUR WITH 
ANOTHER INCH OR MORE POSSIBLE WITHIN THE NEXT HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3981 7603 3983 7592 3980 7568 3941 7564
      3940 7603 3941 7603 3943 7600 3946 7602
      3952 7599 3954 7603 3954 7606 3973 7611

$$

HEAVENER
1 follow-up statement
978 
WGUS81 KPHI 032043
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
443 PM EDT MON SEP 3 2012

DEC003-MDC015-PAC029-032043-
/O.CAN.KPHI.FA.Y.0182.000000T0000Z-120903T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW CASTLE DE-CECIL MD-CHESTER PA-
443 PM EDT MON SEP 3 2012

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
SOUTHWESTERN CHESTER...CECIL AND WESTERN NEW CASTLE COUNTIES...

SEVERAL SMALL STREAMS IN NORTHWEST NEW CASTLE COUNTY AND SOUTHWEST 
CHESTER COUNTY HAVE STARTED RISING BUT THE PASSAGE OF THE HEAVIEST 
RAINS TO THE EAST OF WILMINGTON DELAWARE SHOULD PRECLUDE ANY FURTHER 
FLOOD RISK THROUGH THIS AFTERNOON. ANY POOR DRAINAGE FLOOD WATERS 
THAT DID OCCUR WITH THE HEAVY SHOWERS OF EARLIER THIS AFTERNOON 
SHOULD BE RECEDING.

THE NEXT BATCH OF HEAVY SHOWERS IS NOT EXPECTED UNTIL SOMETIME THIS 
EVENING.   


LAT...LON 3981 7603 3983 7592 3980 7568 3941 7564
      3940 7603 3941 7603 3943 7600 3946 7602
      3952 7599 3954 7603 3954 7606 3973 7611

$$

DRAG

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Sep 3, 11:53 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Sep 3, 11:53 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1153 AM EDT MON SEP 3 2012

.SYNOPSIS...
A STATIONARY FRONT REMAINS DRAPED TODAY FROM THE LOWER DELMARVA TO
THE UPPER OHIO VALLEY. LOW PRESSURE TO OUR WEST WILL GRADUALLY
TRACK TO THE NORTHEAST THROUGH WEDNESDAY, PULLING THE STATIONARY
FRONT NORTHWARD AS A WARM FRONT TONIGHT AND TUESDAY. AS THE LOW
REACHES THE VICINITY OF MAINE AND THE CANADIAN MARITIMES WEDNESDAY
NIGHT, IT IS EXPECTED TO PULL A TRAILING FRONTAL BOUNDARY THROUGH
OUR REGION. A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE
EARLY FRIDAY, FOLLOWED BY A WEAK AREA OF HIGH PRESSURE. ANOTHER
COLD FRONT MAY APPROACH FROM THE WEST SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE CENTERED ACROSS EASTERN NEW ENGLAND IS WEDGED AT THE
SURFACE SOUTHWESTWARD INTO THE NORTHERN MID ATLANTIC STATES.
MEANWHILE, A STATIONARY FRONT IS DRAPED FROM THE LOWER DELMARVA
WESTWARD TO THE NORTHERN OHIO VALLEY WITH THE REMNANT LOW OF
ISSAC NEAR WESTERN KENTUCKY. THE 12Z STERLING, VA RAOB INDICATED A
MOIST ENVIRONMENT WITH A WEALTH OF MOISTURE FROM THE SURFACE UP TO
NEAR 600 MB. IN ADDITION, A PW VALUE OF 2.04 INCHES WAS INDICATED.

A FOCUSED AREA OF LOW-LEVEL CONVERGENCE ALONG WITH DEEP MOISTURE
IN THE DELAWARE VALLEY HAS BEEN LEADING TO A MORE ORGANIZED AREA
OF HEAVY SHOWERS SO FAR. THIS AREA OF HEAVY SHOWERS SHOULD TEND TO
WEAKEN SOME WITH A NORTHERN EXTEND DUE TO THE LOSS OF A MORE DEFINED
FOCUS AND MORE OF AN INFLUENCE OF HIGH PRESSURE. AN UPSLOPE FLOW
COMPONENT IS ALSO PROBABLY ENHANCING THIS TO SOME EXTENT. GIVEN
THE RATHER HIGH MOISTURE CONTENT IN THE AIR ALONG WITH A SLOW
STORM MOTION, DOWNPOURS WILL OCCUR WITH LOCALIZED FLOODING. THE
LIKELY POPS WILL CONTINUE FOR A TIME WITH THIS, THEN SHIFT
SOUTHWESTWARD WITH ADDITIONAL DEVELOPMENT NOW OCCURRING. FARTHER
NORTHEAST, SHOWERS SHOULD TEND TO BE MORE SPOTTY THEREFORE
MAINTAINED SOME LOWER POPS. WHILE OVERALL THERE IS SOME
INSTABILITY, CONVECTION IN MAY NOT BE TALL ENOUGH TO RESULT IN
CHARGE SEPARATION. SOME BREAKS IN THE CLOUDS HOWEVER ACROSS THE
DELMARVA AND ALSO VIRGINIA HAS ALLOWED SOME STRONGER CONVECTIVE
ELEMENTS TO DEVELOP INCLUDING CLOUD TO GROUND LIGHTNING. WE WILL
CONTINUE TO MENTION A SLIGHT CHC/CHC FOR ISOLATED/SCATTERED
THUNDER ESPECIALLY ACROSS SOUTHWESTERN PORTIONS OF THE CWA.

GIVEN THE RATHER MOIST AIRMASS, PLENTY OF CLOUDS ARE EXPECTED TO
PREVAIL THROUGH THE DAY. SOME CLEARING HAS OCCURRED ACROSS
SOUTHERN DELAWARE AND THE NEARBY COASTAL WATERS BUT ANY HEATING
SHOULD ALLOW FOR MORE CLOUDS TO FILL IN WITH PERHAPS AN UPTICK IN
CONVECTIVE DEVELOPMENT. THE HOURLY GRIDS WERE TWEAKED WITH SOME
INCORPORATION OF THE LAMP/LAV GUIDANCE. NO MAJOR CHANGES WERE MADE
TO THE HIGH TEMPERATURES ATTM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE PATTERN WILL CONTINUE FOR TONIGHT WITH YET MORE MOISTURE
ASSOCD WITH THE UPPER TROF SPREADING NEWD ACROSS THE AREA. HAVE
FCST SLGTLY HIGHER POPS FOR NJ/PA VS DELMARVA FOR TONIGHT...BUT
CONFIDENCE IS NOT TOO HIGH FOR THAT DISTINCTION. WITH PLENTY OF
MOISTURE AVAILABLE...ANY SHOWERS/T-STMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN AND POSSIBLY LOCALIZED FLOODING.
ALSO...WITH CLOUDY SKIES AND SELY WINDS DURG THE NIGHT MIN TEMPS
EARLY TUE MORN SHOULD BE SIMILAR TO THIS MORN.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
TUESDAY, TUESDAY NIGHT AND WEDNESDAY REMAIN A PERIOD OF CONCERN
FOR OUR REGION WITH THE THREAT OF EXCESSIVE RAINFALL. AT THIS
TIME, WE HAVE LOW CONFIDENCE IN FORECASTING THE EXTENT, TIMING AND
LOCATION OF THE HEAVIEST RAINFALL. HOWEVER, IT SEEMS FAIRLY LIKELY
THAT SOMEWHERE IN OUR AREA OF RESPONSIBILITY THERE WILL BE
FLOODING. FOR NOW, WE WILL CONTINUE TO HIGHLIGHT THE THREAT IN OUR
HAZARDOUS WEATHER OUTLOOK. A FLOOD WATCH MAY EVENTUALLY BE ISSUED.

THERE WILL BE DEEP AND ABUNDANT MOISTURE OVER OUR REGION FOR
TUESDAY AND WEDNESDAY. PRECIPITABLE WATER VALUES SHOULD BE NEAR OR
IN EXCESS OF TWO INCHES FOR MUCH OF THE TIME.

WEAK SURFACE LOW PRESSURE, ASSOCIATED WITH THE REMNANTS OF
TROPICAL SYSTEM ISAAC SHOULD MOVE FROM THE OHIO RIVER VALLEY ON
TUESDAY TO NEW ENGLAND ON WEDNESDAY. MEANWHILE, IMPULSES IN THE
MID LEVEL FLOW SHOULD HELP TRIGGER THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS. WITH ABUNDANT MOISTURE, THEY WILL LIKELY PRODUCE
HEAVY RAIN IN SPOTS. ON TUESDAY, THERE IS FORECAST TO BE VERY
LITTLE ATMOSPHERIC FLOW OVER OUR REGION, SO ANY SHOWERS AND
THUNDERSTORMS WILL BE VERY SLOW MOVING. THE ATMOSPHERIC FLOW MAY
INCREASE A BIT DURING TUESDAY NIGHT AND WEDNESDAY.

WE ARE ANTICIPATING THAT PARTS OF OUR REGION WILL RECEIVE FROM
TWO TO FOUR INCHES OF RAIN FROM TUESDAY INTO WEDNESDAY WITH
LOCALLY HIGHER AMOUNTS.

THE SURFACE LOW IS EXPECTED TO REACH THE COAST OF MAINE AND
CANADA'S MARITIME PROVINCES ON WEDNESDAY NIGHT. IT SHOULD PULL A
TRAILING FRONTAL BOUNDARY THROUGH OUR REGION AT THAT TIME. AS THE
MID LEVEL FLOW INCREASES, IT WILL LIKELY HELP TO PUSH THE BOUNDARY
OFF THE COAST ALONG WITH THE DEEP MOISTURE, REDUCING THE THREAT OF
FLOOD IN OUR REGION.

WE WILL KEEP A LOW CHANCE OR SLIGHT CHANCE OF PRECIPITATION IN
THE FORECAST FOR THURSDAY AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. THE BOUNDARY SHOULD PASS THOUGH OUR REGION FROM LATE
THURSDAY NIGHT INTO EARLY FRIDAY WITH A DECREASE IN HUMIDITY
FOLLOWING FOR FRIDAY INTO SATURDAY.

WITH ANOTHER COLD FRONT APPROACHING FROM THE WEST OVER THE
WEEKEND, WE HAVE INCLUDED A SLIGHT OR LOW CHANCE OF SHOWERS,
MAINLY FOR SUNDAY.

TEMPERATURES ARE EXPECTED TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL
DURING THE PERIOD FROM TUESDAY THROUGH SUNDAY.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

AN EAST TO SOUTHEAST FLOW AROUND 10 KNOTS WILL CONTINUE TO BRING
IN MOISTURE OFF THE OCEAN. IN ADDITION, THE AIRMASS IS RATHER
MOIST THEREFORE ANY THINNING OR BREAKS IN THE CLOUDS WILL LEAD TO
ADDITIONAL CLOUD DEVELOPMENT. THE CONDITIONS WILL VARY FROM VFR TO
MVFR REGARDING CEILINGS, AND THE VISIBILITIES WILL GENERALLY BE
VFR WITH THE EXCEPTION OF A QUICK REDUCTION TO NEAR 1SM IN
DOWNPOURS.

THERE WILL BE SHOWERS AND A FEW THUNDERSTORMS, WITH THE MOST
NUMEROUS MAINLY FROM THE KPHL AREA ON SOUTH AND WESTWARD. THESE
SHOWERS MAY TEND TO TAPER OFF FOR A TIME LATER THIS EVENING,
BEFORE INCREASING ONCE AGAIN TOWARD DAYBREAK TUESDAY. THE WEALTH
OF MOISTURE ALONG WITH AN ONSHORE FLOW WILL CONTINUE TO RESULT IN
LOWER CEILINGS WITH EVEN SOME REDUCTION IN THE VISIBILITIES
THROUGH TONIGHT.

OUTLOOK...
TUESDAY THROUGH WEDNESDAY...SHOWERS LIKELY WITH A CHANCE OF
THUNDERSTORMS. THERE IS THE POTENTIAL FOR PERIODS OF MODERATE TO
HEAVY RAIN ACCOMPANIED BY MVFR OR IFR CONDITIONS. MVFR OR IFR
CONDITIONS ARE ALSO POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG,
HAZE AND LOW CLOUDS.

WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH A LOW CHANCE OF
SHOWERS AND THUNDERSTORMS. MVFR OR IFR CONDITIONS ARE ALSO
POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG, HAZE AND LOW CLOUDS.

THURSDAY NIGHT AND FRIDAY...MAINLY VFR.

&&

.MARINE...
WINDS HAVE BEGUN TO INCREASE FROM THE ESE AND ARE EXPECTED TO
INCREASE A BIT MORE DURG TODAY. THESE WINDS ARE ASSOCD WITH WEAK
HIGH PRES BUILDING IN FROM THE NE TODAY. SEAS NOW 2-3 FEET OVER THE
COASTAL WATERS ARE ALSO FCST TO INCR TO 3 TO 4 FT TODAY.

WINDS SHOULD BECOME SLY BY LATE TONIGHT AS THE HIGH PRES RETREATS
AND LOW PRES SLOWLY APPROACHES FROM THE W. SEAS WILL REMAIN AROUND
3 TO 4 FEET. SCATTERED SHOWERS WITH HEAVY RAIN WILL LIMIT VSBYS
AND PRODUCE LOCALLY STRONGER WINDS.

OUTLOOK...
A WARM FRONT IS FORECAST TO LIFT SLOWLY OVER THE COASTAL WATERS
OF NEW JERSEY AND DELAWARE ON TUESDAY WITH ANOTHER FRONTAL
BOUNDARY ARRIVING FROM THE WEST ON WEDNESDAY NIGHT. A COLD FRONT
FROM THE NORTHWEST IS ANTICIPATED FOR EARLY FRIDAY. NEVERTHELESS,
WIND SPEEDS AND GUSTS SHOULD REMAIN LESS THAN 25 KNOTS THROUGH THE
PERIOD.

LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTAL WATERS OF DELAWARE AND NEW JERSEY
FROM TUESDAY THROUGH FRIDAY. WAVE HEIGHTS ON OUR OCEAN WATERS MAY
BUILD TO 5 FEET OR GREATER DURING THAT PERIOD WITH A SMALL CRAFT
ADVISORY POSSIBLE.

&&

.HYDROLOGY...
A RATHER MOIST AIRMASS WILL REMAIN OVER THE AREA DURING THE NEXT
COUPLE OF DAYS AS A SOUTHERLY LOW-LEVEL FLOW CONTINUES. IN
ADDITION, THE REMNANTS OF ISSAC WILL CONTINUE TO ARRIVE ESPECIALLY
TUESDAY INTO WEDNESDAY. THE PW VALUES NEAR 2 INCHES TODAY ARE
FORECAST TO INCREASE, FROM SOUTHWEST TO NORTHEAST, TO NEAR 2.25
INCHES TONIGHT AND TUESDAY. THIS WILL RESULT IN LOCALLY VERY HEAVY
RAIN ALONG WITH FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS. IF
THE HEAVY RAIN BECOMES FOCUSED WITHIN A WATERSHED, SOME OF OUR
QUICKER RESPONDING WATERWAYS COULD HAVE SOME FLOODING. THIS WILL
CONTINUE TO BE MONITORED, BUT FOR NOW WILL HOLD OFF ON A FLASH
FLOOD WATCH AND CONTINUE A MENTION IN THE HAZARDOUS WEATHER
OUTLOOK. THIS WILL BE REVISITED LATER TODAY.

&&

.RIP CURRENTS...
LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO NEXT
WEEKEND. AS A RESULT, A PROLONGED PERIOD WITH A MODERATE TO HIGH
RISK OF RIP CURRENTS IS ANTICIPATED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE/IOVINO
NEAR TERM...GORSE
SHORT TERM...AMC
LONG TERM...IOVINO
AVIATION...AMC/GORSE/IOVINO
MARINE...AMC/IOVINO
HYDROLOGY...GORSE
RIP CURRENTS...IOVINO
Hazardous weather outlook, Sep 3, 4:38 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 AM EDT MON SEP 3 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-040845-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
438 AM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE FROM TUESDAY
INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-040845-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
438 AM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO NEXT
WEEKEND. AS A RESULT, A PROLONGED PERIOD WITH A MODERATE TO HIGH
RISK OF RIP CURRENTS IS ANTICIPATED.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE FROM TUESDAY
INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-040845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
438 AM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 3, 10:28 AM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 AM EDT MON SEP 3 2012

NJZ018-019-022-027-PAZ068-069-071-031530-
ATLANTIC NJ-BUCKS PA-CAMDEN NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
1028 AM EDT MON SEP 3 2012

...SHOWERS WITH HEAVY RAINFALL WILL AFFECT CAMDEN...BUCKS...
MONTGOMERY...PHILADELPHIA...BURLINGTON AND ATLANTIC COUNTIES...

AT 1023 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 3 MILES EAST
OF CAMDEN TO 21 MILES NORTHEAST OF VINELAND...MOVING NORTH AT 10 MPH.
THE SHOWERS WILL BE NEAR MERCHANTVILLE...PENNSAUKEN...CENTER CITY...
GREENTREE AROUND 1035 AM...KENSINGTON...ATSION...EVESHAM...MARLTON
AROUND 1040 AM...PHILADELPHIA AND MAPLE SHADE AROUND 1045 AM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4037 7505 3998 7450 3957 7472 4006 7526

ROBERTSON
Special weather statement, Sep 3, 11:27 AM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1127 AM EDT MON SEP 3 2012

MDZ015-019-031630-
QUEEN ANNE'S MD-TALBOT MD-
1127 AM EDT MON SEP 3 2012

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT QUEEN ANNE'S AND
TALBOT COUNTIES...

AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 36 MILES SOUTHEAST OF BALTIMORE...MOVING NORTH AT
15 MPH. THE THUNDERSTORM WILL BE NEAR ROMANCOKE AROUND 1145 AM...
STEVENSVILLE SOUTH...CHESTER AROUND NOON...STEVENSVILLE AND
QUEENSTOWN AROUND 1215 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY GUSTY WINDS WILL
ALSO OCCUR WITH THIS STORM.

LAT...LON 3882 7632 3884 7638 3904 7633 3899 7627
      3898 7620 3907 7618 3906 7608 3883 7619
      3893 7623 3894 7624 3890 7625 3892 7628
      3889 7627 3890 7632 3884 7635 3883 7630
      3887 7625 3881 7621 3873 7625 3875 7639

ROBERTSON
Special weather statement, Sep 3, 11:51 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1151 AM EDT MON SEP 3 2012

MDZ008-PAZ067-031645-
CECIL MD-CHESTER PA-
1151 AM EDT MON SEP 3 2012

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CECIL AND CHESTER
COUNTIES...

AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES WEST OF NEWARK...MOVING NORTH AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR RICHARDSMERE...WEST NOTTINGHAM AROUND
NOON...ROCK SPRINGS AROUND 1215 PM...GLEN ROY AROUND 1230 PM...MOUNT
VERNON AND OXFORD AROUND 1245 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY GUSTY WINDS WILL
ALSO OCCUR WITH THIS STORM.

LAT...LON 3973 7614 3974 7610 3983 7602 3985 7603
      3988 7600 3992 7600 3993 7599 3992 7587
      3958 7607 3958 7610 3963 7616 3965 7616
      3972 7623

ROBERTSON
Local storm report, Sep 3, 12:09 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1209 PM EDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     FLOOD            BIRMINGHAM TWP          39.89N  75.60W
09/03/2012                   CHESTER            PA   911 CALL CENTER

            ROUTE 926 AND CREEK ROAD CLOSED DUE TO FLOODING.

&&

EVENT NUMBER PHI1200706

GAINES
Special weather statement, Sep 3, 1:42 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 PM EDT MON SEP 3 2012

DEZ003-004-MDZ020-031915-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-
142 PM EDT MON SEP 3 2012

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE AND SUSSEX COUNTIES...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM HURLOCK
MARYLAND TO SNOW HILL MARYLAND. THESE STORMS ARE MOVING TO THE
NORTH-NORTHEAST AT 20 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3845 7569 3865 7572 3868 7576 3867 7581
      3870 7581 3867 7595 3870 7599 3891 7581
      3890 7573 3883 7572 3883 7562 3868 7512
      3864 7510 3867 7508 3866 7505 3845 7504

FORECASTER: HEAVENER
Special weather statement, Sep 3, 2:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
239 PM EDT MON SEP 3 2012

DEZ001-002-MDZ008-PAZ067-031945-
CECIL MD-CHESTER PA-KENT DE-NEW CASTLE DE-
239 PM EDT MON SEP 3 2012

...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...KENT AND NEW
CASTLE COUNTIES...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
NEWARK TO 13 MILES SOUTH OF NEWARK TO 15 MILES NORTHWEST OF DOVER...
MOVING NORTH AT 5 MPH. THE THUNDERSTORMS WILL BE NEAR BOHEMIAS MILLS
AROUND 245 PM...ZION...CALVERT...TOWNSEND AROUND 250 PM...CHESAPEAKE
CITY AROUND 255 PM...MIDDLETOWN AROUND 300 PM...GLEN ROY...
CHAMBERSVILLE AROUND 305 PM...LOMBARD AND BRANTWOOD AROUND 310 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3974 7612 3974 7610 3988 7600 3998 7599
      3964 7558 3960 7560 3963 7557 3963 7556
      3952 7555 3946 7558 3941 7552 3918 7564
      3931 7576 3938 7577 3938 7583 3968 7615

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 6:05 AM EDTAreal Flood AdvisoryPHINew Castle3 hr
Sep 3, 7:31 AM EDTFlash Flood WarningPHINew Castle2 hr
Sep 3, 8:23 AM EDTFlash Flood WarningPHINew Castle82 min
Sep 3, 1:42 PM EDTSpecial Weather StatementPHISussex93 min
Sep 3, 1:48 PM EDTAreal Flood AdvisoryPHIKent, New Castle3 hr
Sep 3, 1:53 PM EDTAreal Flood AdvisoryPHIKent, New Castle3 hr
Sep 3, 2:19 PM EDTAreal Flood AdvisoryPHISussex114 min
Sep 3, 2:39 PM EDTSpecial Weather StatementPHINew Castle66 min
Sep 3, 3:00 PM EDTFlash Flood WatchPHINew Castle49 hr
Sep 3, 3:14 PM EDTFlash Flood WarningPHIKent, New Castle4 hr
Sep 3, 3:25 PM EDTTornado WarningPHIKent20 min
Sep 3, 3:58 PM EDTAreal Flood AdvisoryPHINew Castle3 hr
Sep 3, 12:24 AM EDTAreal Flood AdvisoryPHIChester, Delaware3 hr
Sep 3, 12:58 AM EDTFlash Flood WarningPHIChester, Delaware5 hr
Sep 3, 4:19 AM EDTRiver Flood WarningPHIDelaware91 min
Sep 3, 4:44 AM EDTAreal Flood AdvisoryPHIChester, Montgomery3 hr
Sep 3, 6:24 AM EDTAreal Flood WarningPHIChester4 hr
Sep 3, 8:05 AM EDTAreal Flood AdvisoryPHIChester, Delaware, Montgomery, Philadelphia3 hr
Sep 3, 9:15 AM EDTFlash Flood WarningPHIChester, Delaware, Montgomery3 hr
Sep 3, 10:28 AM EDTSpecial Weather StatementPHIPhiladelphia62 min
Sep 3, 11:14 AM EDTAreal Flood AdvisoryPHIBucks, Montgomery, Philadelphia2 hr
Sep 3, 12:04 PM EDTAreal Flood WarningPHIChester4 hr
Sep 3, 5:27 PM EDTAreal Flood WarningPHIDelaware3 hr
Sep 3, 6:41 PM EDTRiver Flood WarningPHIDelaware2 hr
Sep 3, 11:27 AM EDTSpecial Weather StatementPHITalbot63 min
Sep 3, 11:51 AM EDTSpecial Weather StatementPHICecil54 min

Nearby

Areal Flood Advisories in Delaware, 2012Areal Flood Advisories in Pennsylvania, 2012Areal Flood Advisories in Maryland, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.